MAUDE Adverse Event Report: K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 208-42F42
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported a pyrenees constrained two-level plate fractured approximately two-years after implantation.The device remains implanted and it is unknown if revision surgery is planned.
 
Additional Manufacturer Narrative
Corrected data: the original surgery was in (b)(6) 2019.Visual analysis: upon inspection of the provided image, it was observed that the fracture occurred mid-plate, spanning across two screw holes.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.The device fractured over one year post-operatively.Pseudoarthrosis or long-term loading may have contributed to the failure.It could not be confirmed from the provided image if fusion was achieved.From the pyrenees surgical technique, incidence of pseudoarthrosis could allow for continued dynamic motion within the construct, which may contribute to a failure of this nature.According to the surgical technique, internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Physical activity and load bearing have been implicated in premature loosening, bending or fracture of internal fixation devices in the absence of complete bone healing.However, as the device was not available for evaluation, this cause could not be determined conclusively.H3 other text : device remains implanted in patient.
 
Event or Problem Description

Brand Name
CONSTRAINED PLATE, 2 LEVEL; SIZE 42 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11396804
Report Number3004774118-2021-00062
Device Sequence Number14298260
Product Code KWQ
UDI-Device Identifier10888857030961
UDI-Public10888857030961
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208-42F42
Device Catalogue Number208-42F42
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1